Alert archive / Vermont / Flash Flood Warnings in 1998

Flash Flood Warning 84, NWS Burlington, VT

June 19, 1998Chittenden County, Lamoille County, Vermont

NWS Burlington, VT issued this flash flood warning at Jun 19, 1998, 12:50 AM EDT for Chittenden County, Lamoille County, Vermont. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 19, 1998, 12:50 AM EDT (04:50 UTC)
Expired
Jun 19, 1998, 4:00 AM EDT
In force
3 hr
Issued by
NWS Burlington, VT
Area
Whole counties

Counties Chittenden County, VT, Lamoille County, VT

The nearest sounding before it

Gray, ME (KGYX), launched 00:00Z, 4.8 hours before the alert went out and 219 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Gray, ME at 00:00Z on 1998-06-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Gray, ME at 00:00Z on 1998-06-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 28 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
580 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
28 m²/s²
0-3 km storm-relative helicity
56 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KBTV 190453
FFWBTV
VTC007-015-190800-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BURLINGTON VT
1250 AM EDT FRI JUN 19 1998

THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  EASTERN CHITTENDEN COUNTY IN NORTHWESTERN VERMONT
  WESTERN LAMOILLE COUNTY IN NORTH CENTRAL VERMONT

* UNTIL 400 AM EDT.

* AT 1245 AM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  SHOWERS AND THUNDERSTORMS WITH VERY HEAVY RAIN MOVING FROM SOUTHERN
  FRANKLIN   COUNTY NEAR FAIRFAX ACROSS WESTERN CHITTENDEN AND
  EASTERN LAMOILLE COUNTIES IN THE COMMUNITIES OF CAMBRIDGE...
  PLEASANT VALLEY...JERICHO AND UNDERHILL.
* THESE SHOWERS AND THUNDERSTORMS WILL LIKELY CONTINUE TO TRAVEL OVER
  THIS AREA THROUGH 2 AM...DELIVERING A QUICK INCH OR MORE OF RAIN TO
  AN AREA THAT WITNESSED FLASH FLOODING EARLY THURSDAY MORNING.

IF YOU ARE NEAR A STREAM...CREEK OR RIVER...WATCH FOR RISING WATER
AND BE PREPARED TO MOVE TO HIGHER GROUND IF THREATENED. NEVER TRY TO
CROSS A FLOWING WATERWAY ON FOOT OR BY CAR...THE CURRENT MAY BE
STRONG ENOUGH TO SWEEP YOU AWAY.

WHITTIER

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Burlington, VT wrote its last area forecast discussion before this flash flood warning went out at Jun 18, 9:10 PM EDT, 3 hours 40 minutes earlier.

Area forecast discussion, Jun 18, 9:10 PM EDT, 3 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BURLINGTON VT
910 PM EDT THU JUN 18 1998

PER COORD WITH ALB...FLOOD WATCH TO BE DROPPED WITH THIS PACKAGE.
FLASH FLOOD WARNING THAT WAS IN EFFECT FOR CLINTON CTY NY WAS
ALLOWED TO EXPIRE AS HEAVIEST RAINS OVR THIS RGN DEPARTED AND/OR
DISSIPATED.  RADARS (KCXX/KTYX/KGYX) ALL INDICATE THAT PCPN
CVRG/INTENSITY HAS DECREASED SGFNTLY PAST COUPLE OF HRS...AND STLT
PICS SHOWS CLD TOPS WARMING AS WELL.  WITH CUTOFF LOW RMNG OVR RGN
AND MOIST AIRMASS IN PLACE...THERE IS STILL CHC SHWRS OVRNGT ALG
WITH RISK TSTRM...BUT ANY FLOODING PRBLMS THAT MAY DVLP WOULD BE
VERY ISOLD.  XPC SOME AREAS OF FOG OVRNGT.  MIN TEMP FCSTS LOOK OK.

RJS

The office that day

Everything else NWS Burlington, VT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 19, 3:07 PM EDTFlash Flood WarningBTVRutland, Windsor3 hr

Nearby

Flash Flood Warnings in Vermont, 1998Every flash flood warning in 1998

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.